Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 4, 2011, 3:33 PM EDT for 4 counties in Pennsylvania. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 3:33 PM EDT (19:33 UTC)
- Expired
- Apr 4, 2011, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 56 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:38 PM EDT | HAIL 0.88 | Marianna, PA | |
| Apr 4, 3:45 PM EDT | HAIL 1 | Belle Vernon, PA | |
| Apr 4, 3:47 PM EDT | HAIL 1.75 | Richeyville, PA | |
| Apr 4, 3:50 PM EDT | HAIL 1 | Charleroi, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS51 KPBZ 041933
SVRPBZ
PAC051-059-125-129-042015-
/O.NEW.KPBZ.SV.W.0029.110404T1933Z-110404T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTH CENTRAL GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MARIANNA...MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIANNA... BENTLEYVILLE... BROWNSVILLE...
CALIFORNIA... CHARLEROI... MONONGAHELA...
MONESSEN... BELLE VERNON... DONORA...
PERRYOPOLIS... WEST NEWTON... NEW STANTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4026 7917 3991 8018 4007 8028 4021 7994
4020 7990 4022 7980 4027 7979 4047 7933
4043 7928
TIME...MOT...LOC 1934Z 243DEG 58KT 4003 8011
$$1 follow-up statement
815
WWUS51 KPBZ 041955
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT MON APR 4 2011
PAC059-125-042005-
/O.CAN.KPBZ.SV.W.0029.000000T0000Z-110404T2015Z/
WASHINGTON PA-GREENE PA-
355 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND WASHINGTON COUNTIES
IS CANCELLED...
LAT...LON 4002 7986 4013 7983 4020 7986 4022 7980
4026 7978 4047 7934 4045 7933 4046 7931
4043 7928 4026 7917
TIME...MOT...LOC 1955Z 243DEG 58KT 4019 7969
$$
PAC051-129-042015-
/O.CON.KPBZ.SV.W.0029.000000T0000Z-110404T2015Z/
FAYETTE PA-WESTMORELAND PA-
355 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR PORT ROYAL...MOVING NORTHEAST AT
50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST NEWTON... PERRYOPOLIS... NEW STANTON...
JEANNETTE... GREENSBURG... LATROBE...
NEW ALEXANDRIA... LIGONIER... DERRY...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4002 7986 4013 7983 4020 7986 4022 7980
4026 7978 4047 7934 4045 7933 4046 7931
4043 7928 4026 7917
TIME...MOT...LOC 1955Z 243DEG 58KT 4019 7969
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:30 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 4, 3:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT MON APR 4 2011
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE GREAT
LAKES TONIGHT. THIS FRONT COULD PRODUCE SEVERE THUNDERSTORMS
THROUGH THIS EVENING. A SHARP COOL DOWN IS IN STORE FOR TUESDAY. A
WARM UP TO SEASONAL TEMPERATURES AND ABOVE COMMENCES WEDNESDAY
THROUGH THE BALANCE OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
A STRONG BAROCLINIC ZONE IS MARCHING THROUGH WESTERN OHIO AS OF 19Z
WHICH IS CAUSING A LINE OF STORMS ALL THE WAY DOWN TO THE GULF
COAST. AS THE FRONT MOVES EAST A SLIGHT RISK OF SEVERE WEATHER
EXISTS...HOWEVER MESOANALYSIS SHOWS A LOT OF CINH WHICH IS
INHIBITING STORM DEVELOPMENT. WILL KEEP SEVERE WORDING IN THE ZONES
THROUGH THIS EVENING DUE TO STRONG WIND FIELD ALOFT. RAIN CHANGES
TO SNOW AT THE BACK END OF THE SYSTEM AS COLD AIR RUSHES IN. ANY
SNOW ACCUMULATION WILL BE AN INCH OR LESS AND MOSTLY ON THE RIDGES
IN NRN WV AND WRN MD.
REGIONAL MOSAIC SHOWS A POTENTIAL FLOOD THREAT AS RAIN CONTINUES TO
TREK NORTHEAST FROM THE LOWER OHIO VALLEY. KPBZ LATEST RADAR
RAINFALL ESTIMATES ILLUSTRATE AROUND AN INCH IN PARTS OF E CENTRAL
OHIO. RIGHT NOW WE ARE LOOKING AROUND TWO INCHES OF QPF BEFORE AREA
STREAMS AND CREEKS BECOME SWOLLEN. HPC HAS UPGRADED THE AREA INTO A
SLIGHT RISK OF EXCEEDING FFG. CONFIDENCE NOT HIGH ENOUGH TO ISSUE A
FLOOD WATCH...SO WILL CONTINUE MENTION IN THE HWO.
THE THIRD HAZARD OF THE NEAR TERM ARE THE GUSTY WINDS TONIGHT.
CURRENT WIND ADVISORY FOR THE RIDGES OF NRN WV AND WRN MD LOOKS ON
TRACK. SO FAR THE HIGHEST REPORTED WIND GUST FROM AN AIRPORT IS 44
MPH AT AGC AIRPORT. FOR A COMPLETE LIST OF WIND REPORTS...PLEASE
REFERENCE THE LATEST PUBLIC INFORMATION STATEMENT /PNS/.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
WEATHER QUIETS DOWN BRIEFLY TUESDAY AS THE AFOREMENTIONED LOW
PRESSURE EXISTS TO THE EAST. ANTICYCLONIC FLOW ESTABLISHES TUESDAY
WITH A MARKED COOL DOWN FROM TODAY. AFTERNOON HIGH TEMPERATURES
WILL BE SOME 20 TO 25F COOLER THAN MONDAY.
A WARM FRONT MOVES THROUGH THE AREA LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. GIVEN THE TIME OF PASSAGE...A RAIN / SNOW MIX IS
POSSIBLE. WITH SFC TEMPERATURES IN THE MID 30S...DUE NOT EXPECT ANY
ACCUMULATION AT THIS TIME. DUE TO A FAIR AMOUNT OF MOISTURE IN THE
ATMOSPHERIC COLUMN...AFTERNOON TEMPERATURES WILL TOP OUT AROUND
SEASONAL VALUES OF THE MID 50S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
BROAD UPPER RIDGE WILL REMAIN OVER THE EASTERN HALF OF THE U.S.
WITH SEVERAL WAVES RIDING OVER TOP OF THE RIDGE DURING THE EXTENDED
PERIOD. FRONTAL BOUNDARY AT THE SURFACE IS PROGGED TO REMAIN
STRETCHED ACROSS THE FORECAST AREA FROM THURSDAY THROUGH THE WEEKEND.
PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED INTO
EARLY NEXT WEEK. WENT WITH HPC TEMPERATURES WITH READINGS GENERALLY
RANGING FROM 10 TO 20 DEGREES ABOVE NORMAL DURING THE EXTENDED
PERIOD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
SLIDE NORTHEAST ACROSS THE TERMINALS AHEAD OF AN APPROACHING COLD
FRONT DURING THE REMAINDER OF THIS AFTERNOON. VFR CEILINGS WILL
PREVAIL WITH AREAS OF MVFR AND BRIEF IFR RESTRICTIONS IN
PRECIPITATION.
SOUTHWEST SURFACE WINDS WILL GUST TO AROUND 30KT OUTSIDE OF
THUNDERSTORMS...WITH GUSTS OVER 40KT POSSIBLE IN STRONGER STORMS.
THE FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION BETWEEN 23Z AND 03Z
WITH WINDS BECOMING NORTHWEST AND OCCASIONAL GUSTS TO 30KT
CONTINUING THROUGH TUESDAY MORNING. GENERALLY MVFR CONDITIONS ARE
EXPECTED IN POST-FRONTAL SHOWERS AND ISOLATED EMBEDDED
THUNDERSTORMS...WITH IFR VISIBILITIES STILL POSSIBLE IN HEAVIER
PRECIPITATION.
SHOWERS SHOULD DIMINISH BY LATE TUESDAY MORNING...WITH MVFR CEILINGS
LIFTING TO VFR IN THE AFTERNOON AS A SURFACE RIDGE BUILDS IN.
A WEAK SYSTEM FROM THE NORTHERN PLAINS WILL CROSS THE UPPER OHIO
VALLEY WEDNESDAY BRINGING SCATTERED SHOWERS AND POSSIBLE
RESTRICTIONS. PERIODS OF SHOWERS AND THE POTENTIAL FOR MVFR/IFR
RESTRICTIONS WILL CONTINUE THURSDAY THROUGH SATURDAY AS A FRONTAL
BOUNDARY REMAINS STRETCHED ACROSS THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY FOR
MDZ001.
OH...NONE.
PA...NONE.
WV...WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY FOR
WVZ023-041.
&&Hazardous weather outlook, Apr 4, 10:54 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 1054 AM EDT MON APR 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-051500- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1054 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER TORNADO DEVELOPMENT CAN NOT BE RULED OUT. WIND IS ANOTHER CONCERN THROUGH TONIGHT...WIND GUSTS OVER 35 MPH WILL BE COMMON. IF WIND GUSTS BECOME STRONGER A WIND ADVISORY MAYBE NEEDED. RAINFALL AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE THROUGH TONIGHT. AT THIS TIME...RAINFALL IN EXCESS OF TWO INCHES COULD LEAD TO SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-WVZ023-041-051500- GARRETT-PRESTON-TUCKER- 1054 AM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. DURING LATE THIS AFTERNOON AND EARLY TONIGHT, THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. HOWEVER, TORNADO DEVELOPMENT CAN NOT BE RULED OUT. RAINFALL AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE THROUGH TONIGHT. AT THIS TIME...RAINFALL IN EXCESS OF TWO INCHES COULD LEAD TO SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 4, 9:50 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 AM EDT MON APR 4 2011
PAZ008-009-041445-
FOREST PA-VENANGO PA-
950 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS TO MOVE THROUGH THE
FOLLOWING COUNTIES...VENANGO AND FOREST...
AT 947 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 9 MILES WEST OF OIL CREEK STATE
PARK...OR ABOUT 9 MILES NORTH OF SUGARCREEK...MOVING EAST AT 60 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
WIND GUSTS TO 40 MPH OUR ALSO POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
OIL CREEK STATE PARK... TIONESTA...
WEST HICKORY... KELLETTVILLE... BALLTOWN...
LYNCH...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4162 7895 4150 7896 4146 7993 4155 7994
4159 7990 4160 7986 4163 7983 4162 7975
4164 7932Special weather statement, Apr 4, 10:02 AM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1002 AM EDT MON APR 4 2011
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020-021-029-
WVZ001-002-041500-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL
OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FOREST PA-GUERNSEY
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MERCER PA-MONROE
OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
1002 AM EDT MON APR 4 2011
...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...CARROLL...
WASHINGTON...ALLEGHENY...BEAVER...BUTLER...VENANGO...
FOREST...CLARION...MERCER...LAWRENCE...BROOKE AND HANCOCK...
AT 955 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF FREDONIA TO 27 MILES WEST OF EAST FULTONHAM...MOVING EAST AT
60 MPH. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS AND POSSIBLE WIND
GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WARSAW... SUGARCREEK... STRASBURG...
COOPERDALE... BOLIVAR... SHARON...
HERMITAGE... FARRELL... BALTIC...
HOMEWORTH... FREDONIA...
MAURICE K GODDARD STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4023 8218 4046 8184 4045 8167 4057 8167
4065 8153 4065 8124 4072 8123 4073 8109
4091 8108 4090 8053 4129 8053 4147 8024
4147 7897 4103 7960 4105 7967 4117 7969
4095 7970 3970 8138 3982 8217 3991 8224Local storm report, Apr 4, 10:49 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1049 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL FRANKLIN 41.39N 79.84W
04/04/2011 E0.88 INCH VENANGO PA PUBLIC
&&
EVENT NUMBER PBZ1100600
NWSSpecial weather statement, Apr 4, 10:59 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 AM EDT MON APR 4 2011
OHZ039>041-049-050-057>059-068-069-PAZ009-013>016-020>023-029-031-
073>075-WVZ001>004-012-041700-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FAYETTE PA-FOREST PA-GREENE
PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON
PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE
OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND PA-WESTMORELAND
RIDGES PA-WETZEL WV-
1059 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS TO MOVE THROUGH THE
FOLLOWING COUNTIES...
MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...FAYETTE...ARMSTRONG ...
WASHINGTON...ALLEGHENY...WESTMORELAND...BEAVER...INDIANA...BUTLER...
GREENE...FOREST...CLARION...LAWRENCE...WETZEL...MARSHALL...OHIO...
BROOKE...HANCOCK AND WESTMORELAND RIDGES...
AT 1053 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM NEAR TIONESTA TO
SOUTH OF ZANESVILLE MOVING SOUTHEAST AT 45 MPH. THESE STORMS MAY
PRODUCE WIND GUSTS TO 40 MPH WITH HAIL UP TO DIME SIZE.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4113 7880 4063 7884 4018 7913 4005 7935
4014 7948 3988 7966 3972 7998 3972 8042
3943 8052 3947 8072 3959 8085 3955 8104
3963 8147 3958 8158 3975 8165 3981 8213
4151 7896 4136 7909 4138 7896 4123 7870Special weather statement, Apr 4, 1:41 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT MON APR 4 2011
OHZ039>041-048>050-057>059-068-069-WVZ003-004-012-041845-
BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON
OH-JEFFERSON OH-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO
WV-TUSCARAWAS OH-WETZEL WV-
141 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...CARROLL...WETZEL...
MARSHALL AND OHIO...
AT 137 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 8
MILES WEST OF BALTIC TO 4 MILES SOUTHEAST OF RURALDALE...MOVING EAST
AT 50 MPH. THESE STORMS MAY PRODUCE HAIL UP TO DIME SIZE.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
RURALDALE... NORWICH... HIGH HILL...
FERNCLIFF... COSHOCTON... CONESVILLE...
CHANDLERSVILLE... BRIDGEVILLE...
BLUE ROCK STATE PARK... ADAMSVILLE...
OTSEGO... WEST LAFAYETTE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4045 8167 4059 8167 4066 8143 4065 8124
4071 8124 4073 8109 4076 8109 4086 8071
3954 8071 3960 8094 3957 8100 3960 8141
3963 8146 3961 8147 3962 8159 3965 8159
3967 8165 3975 8165 3976 8189 4045 8192Special weather statement, Apr 4, 2:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT MON APR 4 2011
PAZ014>016-020>023-029-031-073>076-WVZ002>004-022-023-042000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-CLARION
PA-FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-INDIANA PA-JEFFERSON
PA-MARSHALL WV-MONONGALIA WV-OHIO WV-PRESTON WV-WASHINGTON
PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
255 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
FAYETTE...ARMSTRONG...WASHINGTON...ALLEGHENY...WESTMORELAND...
BEAVER...INDIANA...BUTLER...JEFFERSON...GREENE...CLARION...
PRESTON... MONONGALIA...MARSHALL...OHIO...BROOKE...WESTMORELAND
RIDGES AND FAYETTE RIDGES...
AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
SOUTH OF EMLENTON TO VALLEY GROVE...MOVING SOUTHEAST AT 45 MPH.
THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND HAIL UP TO DIME
SIZE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
VALLEY GROVE... TRIADELPHIA... WEXFORD...
SEWICKLEY... MOON... MARS...
IMPERIAL... HOOKER... FRANKLIN PARK...
BUTLER... AVELLA... CHICORA...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4063 7884 3960 7975 4003 8069 4123 7965
4084 7880The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:19 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 26 min |
| Apr 4, 9:50 AM EDT | Special Weather Statement | PBZ | Forest | 55 min |
| Apr 4, 10:02 AM EDT | Special Weather Statement | PBZ | Beaver, Butler, Clarion, Lawrence, Mercer, Venango | 58 min |
| Apr 4, 10:59 AM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 5 more | 2 hr |
| Apr 4, 2:55 PM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Butler, Fayette, Greene, Indiana and 2 more | 65 min |
| Apr 4, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 29 min |
| Apr 4, 4:03 PM EDT | Special Weather Statement | PBZ | Washington | 42 min |
| Apr 4, 4:21 PM EDT | Special Weather Statement | PBZ | Westmoreland | 39 min |
| Apr 4, 5:05 PM EDT | Special Weather Statement | PBZ | Beaver, Butler, Lawrence | 40 min |
| Apr 4, 5:47 PM EDT | Special Weather Statement | PBZ | Butler, Clarion, Forest, Venango | 58 min |
| Apr 4, 6:00 PM EDT | Special Weather Statement | PBZ | Fayette | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.